It's now been a week since we have decided to cut Bryce back on his Seroquel. But only night five last night of doing so, seeing as my pill cutter went missing.
The Seroquel is for helping with mood stabilization and to help him fall as well as stay asleep. But we also strongly believe that this is the medication that is causing the Tardive Dyskinesia also.
So, for the next three weeks, we are only giving him 50 mg. instead of 100..Before then it was 150. If all goes well, then I will again knock it down, but to 25 mg. at night.
The only real problem that I am seeing with the weaning-off process is that Bryce is having a harder time FALLING asleep. But once he is out, it's for the entire night. That alone is a feat in it's own right.
I've also noted though on the other hand a difference between him taking and NOT taking his Vyvanse for the ADHD..When he does have a done, at some point during the day once the medicine has kicked in, his oral movements (tics) become prominent. So, instead of calming the tics, it seems that the Vyvanse is actually "showing off" the tics more. And the doctor said that it may well be the case.
But when I do skip a dose of the Vyvanse, then Bryce's tics, while there, are not nearly as visible. If anything, unless you have a "trained eye" to look for them and take note, then they are to the point of subtlety that they are practically invisible to the naked eye.
I guess all in all, things are looking up. I'm trying to get him off at least one medication. But if need be, later on, depending on any possible violent tendencies or severe mood swings, we may have to place him back on a third medication. It just won't be the Seroquel.
Gotta love the "Medication Merry-Go-Round"!